MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM26A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field clinical specialist, during a transfemoral transcatheter aortic valve replacement (tavr) procedure with a 26 mm commander delivery system, the balloon was over-aligned while positioned in the descending aorta.The valve was not positioned between the alignment markers.This was identified prior to deployment.An attempt was made to retract the valve into the sheath to remove the system as a single unit and restart the procedure; however, the valve could not be re-sheathed.The physician wanted to partially deploy the valve, come down on the balloon, gently advance the balloon and then go back up on the balloon for full valve deployment.The first commander balloon inflation only flared the outflow portion of the valve.At that time, the valve was stable within the annulus, and the patient remained stable.The physician withdrew the delivery system from the patient and attempted to use a 24 mm non-edwards balloon for a second inflation focusing on the inflow section of the valve.When attempting to cross through the valve, the valve pushed through into the left ventricle.The patient remained stable and was taken to the operating room for retrieval of the transcatheter valve from the left ventricle.The device was discarded and is not available for return.
 
Additional Manufacturer Narrative
The investigation is ongoing.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25336934
Report Number2015691-2026-15658
Device Sequence Number21251547
Product Code NPT
UDI-Device Identifier00690103207835
UDI-Public(01)00690103207835(17)280122(10)67421562
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM26A
Device Lot Number67421562
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Supplement Date Received by Manufacturer06/23/2026
Initial Report FDA Received Date05/29/2026
Supplement Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale